Alert archive / Indiana / River Flood Warnings in 2008
River Flood Warning 144, NWS Indianapolis, IN
NWS Indianapolis, IN issued this river flood warning at Apr 10, 2008, 10:48 AM EDT for Parke County, Vermillion County, Vigo County, Indiana. It took effect at Apr 11, 2008, 2:00 AM EDT. It was in force for 6 days.
The area
The counties it named.
The facts
- Issued
- Apr 10, 2008, 10:48 AM EDT (14:48 UTC)
- In effect from
- Apr 11, 2008, 2:00 AM EDT
- Expired
- Apr 17, 2008, 2:04 AM EDT
- In force
- 6 days
- Issued by
- NWS Indianapolis, IN
- Flood severity
- Minor
Counties Parke County, IN, Vermillion County, IN, Vigo County, IN
The radar
The Indianapolis radar (KIND), 92 km from the middle of the area, began a volume at 14:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Wabash River at Montezuma (MTZI3). The gauge peaked at 17.05 ft at Apr 14, 2008, 4:00 AM EDT.
- Action stage
- 10 ft
- Minor stage
- 14 ft
- Moderate stage
- 24 ft
- Major stage
- 31 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03340500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Apr 10, 6:22 AM EDT, 4 hours 26 minutes earlier.
Area forecast discussion, Apr 10, 6:22 AM EDT, 4 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 622 AM EDT THU APR 10 2008 .AVIATION...DISCUSSION FOR 12Z TAFS OVERALL EXPECT A GRADUAL DETEORIATION OF CONDS THIS MORNING AS AREA OF RAIN GRADUALLY SPREADS NE INTO THE AREA. HOWEVER CONFIDENCE IS LOW FOR INITIAL COUPLE OF HOURS AS SITES HAVE BEEN BOUNCING FROM MVFR TO VFR. WILL COVER THIS BOUNCING IN TEMPO GROUPS FOR THE FIRST COUPLE OF HOURS THEN GO PREDOMINANT MVFR. RAIN SHOULD LAST FROM LATE MORNING THROUGH THE AFTERNOON HOURS AS A WARM FRONT LIFTS N. BEST CHANCES FOR TSRA SHOULD BE AT HUF/BMG SO WILL INCLUDE VCTS MENTION. WITH LOWER PROBS AT LAF/IND HAVE ONLY USED CB. EXPECT A RELATIVE DRY PERIOD THIS EVENING BEFORE SQUALL LINE MOVES IN OVERNIGHT. HAVE MADE BEST GUESS AT TIMING...BUT MANY FACTORS COULD COME INTO PLAY AND CHANGE TIMING. LATER TAFS SHOULD HAVE A BETTER HANDLE ON THE EVENING STORMS. MEANWHILE WINDS WILL INCREASE DURING THE DAY INTO THIS EVENING. && .DISCUSSION... ...FOCUS ON SVR WEATHER POTENTIAL THIS EVENING AND OVERNIGHT... 06Z SFC MAP SHOWED DEVELOPING SFC LOW ACROSS NORTH TX SOMEWHAT OBSCURED ON ONGOING CONVECTION. WIDESPREAD CONVECTION HAS SLOWED THE NORTHWARD PROGRESSION OF THE LOW AND ASSOCIATED WARM FRONT. THIS WARM FRONT APPEARED TO BE LOCATED ACROSS CENTRAL AR INTO NORTHERN MS. REGIONAL RADAR SHOWED -RW DEVELOPING ACROSS IL AS 850MB JET BEGINS TO TRANSLATE NE AND INCREASE WAA/MOISTURE ADVECTION. 850MB WINDS OFF THE PROFILER NETWORK SHOW SE WINDS ACROSS THE REGION SO EXPECT EASTWARD PROGRESSION OF RAIN TO BE A SLOW PROCESS INTO THE MORNING. TODAY...AS UPPER SYSTEM EJECTS INTO THE CENTRAL PLAINS 50-70KT LLJ WILL MOVE INTO AR/MO/IL. UPWARD MOTION AND PRECIP WILL EVENTUALLY DEVELOP LATER THIS MORNING AS 850MB WINDS BECOME SSW AND TEMP/MOISTURE ADVECTION INCREASE. SFC LOW IS FCST TO MOVE TOWARD KANSAS CITY AREA BY 00Z WITH THE WARM FRONT FCST TO MOVE NORTH INTO CENTRAL IL AND EXTEND SE INTO SOUTHERN IN. SFC TROUGH/DRYLINE MAY BE LOCATED NEAR THE MS RIVER BY 21Z TO 00Z TODAY. THIS COULD ALSO PROVIDE A FOCUS FOR LOW LEVEL LIFT AND ADDITIONAL STORM DEVELOPMENT AND COULD IMPACT THE AREA AFTER 00Z TONIGHT. ALL IN ALL EXPECT PRECIP TO DEVELOP TODAY WITH BEST CHCS ACROSS THE NW CLOSER TO THE MOISTURE AXIS AND STRONGER FORCING. AS FOR SVR THREAT TODAY...SREF/GFS/NAM ALL SUGGEST THAT CAPE MAY BE TOO LOW TO SUPPORT A SVR RISK UNTIL LATE DAY ACROSS THE FAR W/SW AREAS OF THE CWA WITH BETTER CHCS AFTER 00Z TONIGHT. TONIGHT...AXIS OF INSTABILITY WILL FINALLY ARRIVE AS WILL STRONG WIND SHEAR. 1KM SHEAR IN EXCESS OF 40KTS AND 6KM SHEAR GREATER THAN 60KTS WILL SUPPORT A THREAT FOR SVR STORMS. CAPE OF 250 TO 750 J/KG MAINLY ELEVATED SHOULD BE MORE THAN ADEQUATE WHEN COMBINED WITH THE SHEAR TO SUPPORT A LINE OF STORMS TONIGHT. TIMING OF GREATEST THREAT APPEARS TO BE AFTER 8PM TONIGHT. MAIN MODE OF STORMS SHOULD BE LINEAR WITH DAMAGING STRAIGHT LINE WINDS THE MAIN THREAT HOWEVER GIVEN MAGNITUDE OF SHEAR TORNADOES ALSO APPEAR POSSIBLE. FRI...DRY SLOT WILL WORK INTO THE AREA WITH ACTUAL COLD FRONT FCST TO PASS THROUGH CENTRAL INDIANA DURING THE DAY. STRONG SW WINDS WILL DEVELOP GUSTING TO 45 MPH WHILE WEAK CONVERGENCE ALONG THE FRONT COULD TRIGGER ADDITIONAL SHOWERS OR STORMS MAINLY ACROSS THE FAR EASTERN COUNTIES SO CURRENT FCST OF SMALL CHCS FOR PM SHOWERS/STORMS LOOKS GOOD. MAX TEMPS SHOULD REACH AROUND 70 GIVEN EXPECTED MIXING AND SOME SUN. SAT/SUN...NO CHANGES WILL BE MADE AS MUCH COLDER AIR AND INSTABILITY SHOWERS SHOULD PREVAIL THROUGH THE WEEKEND. MODELS ALSO INDICATE A MORE ORGANIZED WAVE COULD BRING THE BEST CHC FOR RAIN TO THE AREA SAT. && .IND WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH FROM THURSDAY AFTERNOON THROUGH FRIDAY MORNING FOR INZ021-028>031-035-036-043-044-051. && AVIATION...CS PUBLIC...CO
Hazardous weather outlook, Apr 10, 5:17 AM EDT, 5 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 517 AM EDT THU APR 10 2008 INZ037>042-045>049-052>057-061>065-072-110930- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-PUTNAM-HENDRICKS- MARION-HANCOCK-HENRY-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-RUSH-GREENE- MONROE-BROWN-BARTHOLOMEW-DECATUR-JENNINGS- 517 AM EDT THU APR 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. RAIN AND THUNDERSTORMS WILL DEVELOP TODAY. SOME OF THE RAIN COULD BE HEAVY AT TIMES...ESPECIALLY NORTHWEST OF A TERRE HAUTE TO KOKOMO LINE. THE RAIN AND STORMS WILL OCCUR AHEAD OF A WARM FRONT THAT WILL MOVE INTO THE AREA LATER TODAY AND TONIGHT. AS THIS FRONT MOVES NORTH ACROSS THE AREA LATER TODAY...THE ATMOSPHERE WILL BECOME MORE UNSTABLE AND ANY STORMS THAT DEVELOP THIS EVENING AND OVERNIGHT COULD BE SEVERE. DAMAGING STRAIGHT LINE WINDS APPEAR TO BE THE GREATEST RISK WITH ANY STORMS THIS EVENING AND OVERNIGHT...HOWEVER TORNADOES COULD ALSO OCCUR. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A CHANCE FOR ADDITIONAL THUNDERSTORMS ON FRIDAY...MAINLY EAST OF A KOKOMO TO BLOOMINGTON LINE. AT THIS TIME IT APPEARS THAT THE RISK FOR SEVERE STORMS MAY STAY EAST OF THE AREA. STRONG SOUTHWEST WINDS WILL ALSO DEVELOP FRIDAY GUSTING TO AROUND 45 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY AND TONIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ060-067>071-110930- SULLIVAN-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON- 517 AM EDT THU APR 10 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. RAIN AND THUNDERSTORMS WILL DEVELOP TODAY. SOME OF THE RAIN COULD BE HEAVY AT TIMES ESPECIALLY NORTHWEST OF A TERRE HAUTE TO KOKOMO LINE. THE RAIN AND STORMS WILL OCCUR AHEAD OF A WARM FRONT THAT WILL MOVE INTO THE AREA LATER TODAY AND TONIGHT. AS THIS FRONT MOVES NORTH ACROSS THE AREA LATER TODAY...THE ATMOSPHERE WILL BECOME MORE UNSTABLE AND ANY STORMS THAT DEVELOP THIS EVENING AND OVERNIGHT COULD BE SEVERE. DAMAGING STRAIGHT LINE WINDS APPEAR TO BE THE GREATEST RISK WITH ANY STORMS THIS EVENING AND OVERNIGHT...HOWEVER TORNADOES COULD ALSO OCCUR. RIVER FLOODING WILL CONTINUE ALONG PORTIONS OF THE EAST FORK WHITE...WABASH AND MUSCATATUCK RIVERS. SEE THE LATEST HYDROLOGICAL STATEMENT FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A CHANCE FOR ADDITIONAL THUNDERSTORMS ON FRIDAY...MAINLY EAST OF A KOKOMO TO BLOOMINGTON LINE. AT THIS TIME IT APPEARS THAT THE RISK FOR SEVERE STORMS MAY STAY EAST OF THE AREA. STRONG SOUTHWEST WINDS WILL ALSO DEVELOP FRIDAY GUSTING TO AROUND 45 MPH. RIVER FLOODING WILL CONTINUE ALONG PORTIONS OF THE EAST FORK WHITE...WABASH AND MUSCATATUCK RIVERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY AND TONIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ043-044-051-110930- VERMILLION-PARKE-VIGO- 517 AM EDT THU APR 10 2008 ...FLOOD WATCH REMAINS IN EFFECT FROM THIS AFTERNOON THROUGH FRIDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. RAIN AND THUNDERSTORMS WILL DEVELOP TODAY. SOME OF THE RAIN COULD BE HEAVY AT TIMES. THE RAIN AND STORMS WILL OCCUR AHEAD OF A WARM FRONT THAT WILL MOVE INTO THE AREA LATER TODAY AND TONIGHT. AS THIS FRONT MOVES NORTH ACROSS THE AREA LATER TODAY...THE ATMOSPHERE WILL BECOME MORE UNSTABLE AND ANY STORMS THAT DEVELOP THIS EVENING AND OVERNIGHT COULD BE SEVERE. DAMAGING STRAIGHT LINE WINDS APPEAR TO BE THE GREATEST RISK WITH ANY STORMS THIS EVENING AND OVERNIGHT...HOWEVER TORNADOES COULD ALSO OCCUR. RIVER FLOODING WILL CONTINUE ALONG PORTIONS OF THE EAST FORK WHITE...WABASH AND MUSCATATUCK RIVERS. SEE THE LATEST HYDROLOGICAL STATEMENT FOR FURTHER DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A CHANCE FOR ADDITIONAL THUNDERSTORMS ON FRIDAY...MAINLY EAST OF A KOKOMO TO BLOOMINGTON LINE. AT THIS TIME IT APPEARS THAT THE RISK FOR SEVERE STORMS MAY STAY EAST OF THE AREA. STRONG SOUTHWEST WINDS WILL ALSO DEVELOP FRIDAY GUSTING TO AROUND 45 MPH. RIVER FLOODING WILL CONTINUE ALONG PORTIONS OF THE EAST FORK WHITE...WABASH AND MUSCATATUCK RIVERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY AND TONIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ021-028>031-035-036-110930- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- 517 AM EDT THU APR 10 2008 ...FLOOD WATCH REMAINS IN EFFECT FROM THIS AFTERNOON THROUGH FRIDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. RAIN AND THUNDERSTORMS WILL DEVELOP TODAY. SOME OF THE RAIN COULD BE HEAVY AT TIMES. THE RAIN AND STORMS WILL OCCUR AHEAD OF A WARM FRONT THAT WILL MOVE INTO THE AREA LATER TODAY AND TONIGHT. AS THIS FRONT MOVES NORTH ACROSS THE AREA LATER TODAY...THE ATMOSPHERE WILL BECOME MORE UNSTABLE AND ANY STORMS THAT DEVELOP THIS EVENING AND OVERNIGHT COULD BE SEVERE. DAMAGING STRAIGHT LINE WINDS APPEAR TO BE THE GREATEST RISK WITH ANY STORMS THIS EVENING AND OVERNIGHT...HOWEVER TORNADOES COULD ALSO OCCUR. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE IS A CHANCE FOR ADDITIONAL THUNDERSTORMS ON FRIDAY...MAINLY EAST OF A KOKOMO TO BLOOMINGTON LINE. AT THIS TIME IT APPEARS THAT THE RISK FOR SEVERE STORMS MAY STAY EAST OF THE AREA. STRONG SOUTHWEST WINDS WILL ALSO DEVELOP FRIDAY GUSTING TO AROUND 45 MPH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY AND TONIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 10:48 AM EDT | River Flood Warning | IND | Fountain, Parke, Tippecanoe, Vermillion, Warren | 5 days |
| Apr 10, 10:48 AM EDT | River Flood Warning | IND | Fountain, Parke, Vermillion, Warren | 5 days |
| Apr 10, 10:48 AM EDT | River Flood Warning | IND | Sullivan, Vigo | 7 days |
| Apr 10, 10:48 AM EDT | River Flood Warning | IND | Jackson, Lawrence, Washington | 5 days |
| Apr 10, 10:48 AM EDT | River Flood Warning | IND | Greene, Owen | 25 hr |
| Apr 10, 10:48 AM EDT | River Flood Warning | IND | Daviess, Greene, Knox | 4 days |
| Apr 10, 10:48 AM EDT | River Flood Warning | IND | Daviess, Greene, Knox | 3 days |
| Apr 10, 10:48 AM EDT | River Flood Warning | IND | Daviess, Gibson, Knox, Pike | 5 days |
Nearby
River Flood Warnings in Indiana, 2008Every river flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.